Alert archive / Indiana / Wind Advisories in 2025

Wind Advisory 3, NWS Northern Indiana

March 14, 20258 counties in Ohio; 24 counties in Indiana; 5 counties in Michigan

NWS Northern Indiana issued this wind advisory at Mar 14, 2025, 9:34 PM EDT for 8 counties in Ohio; 24 counties in Indiana; 5 counties in Michigan. It took effect at Mar 15, 2025, 12:00 AM EDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Mar 14, 2025, 9:34 PM EDT (01:34 UTC)
In effect from
Mar 15, 2025, 12:00 AM EDT
Expired
Mar 15, 2025, 8:00 PM EDT
In force
20 hr
Issued by
NWS Northern Indiana
All 37 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, Kosciusko County, IN, LaGrange County, IN, LaPorte County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Saint Joseph County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Berrien County, MI, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 27 km from the middle of the area, began a volume at 01:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 1.6 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2025-03-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2025-03-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 269 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1914 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
269 m²/s²
0-3 km storm-relative helicity
429 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

243 
WWUS73 KIWX 150134
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
934 PM EDT Fri Mar 14 2025

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-151345-
/O.UPG.KIWX.HW.A.0001.250315T1600Z-250315T2200Z/
/O.NEW.KIWX.WI.Y.0003.250315T0400Z-250316T0000Z/
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-Eastern St.
Joseph IN-Northern Kosciusko-Southern La Porte-Western St. Joseph
IN-Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale-
Northern Berrien-Southern Berrien-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
934 PM EDT Fri Mar 14 2025 /834 PM CDT Fri Mar 14 2025/

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ SATURDAY...

* WHAT...South winds 20 to 30 mph tonight into Saturday evening. 
  Gusts up to 45 mph expected tonight, and up to 55 mph by Saturday 
  afternoon. A few gusts up to 60 mph are possible Saturday 
  afternoon.

* WHERE...Portions of northern Indiana, southwest Michigan, and 
  northwest Ohio.

* WHEN...Until 8 PM EDT /7 PM CDT/ Saturday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...A line of showers and thunderstorms is 
  expected tonight into Saturday morning that could bring higher 
  wind gusts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

MCD
2 follow-up statements
457 
WWUS73 KIWX 151435
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
1035 AM EDT Sat Mar 15 2025

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-160000-
/O.CON.KIWX.WI.Y.0003.000000T0000Z-250316T0000Z/
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-Eastern St.
Joseph IN-Northern Kosciusko-Southern La Porte-Western St. Joseph
IN-Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale-
Northern Berrien-Southern Berrien-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
1035 AM EDT Sat Mar 15 2025 /935 AM CDT Sat Mar 15 2025/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS 
EVENING...

* WHAT...South winds 20 to 30 mph with gusts up to 50 mph.

* WHERE...Portions of northern Indiana, southwest Michigan, and 
  northwest Ohio.

* WHEN...Until 8 PM EDT /7 PM CDT/ this evening.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

JBALL
337 
WWUS73 KIWX 152355
NPWIWX

URGENT - WEATHER MESSAGE
National Weather Service Northern Indiana
755 PM EDT Sat Mar 15 2025

INZ005>009-012>015-017-018-020-022>027-032>034-103-104-116-203-204-
216-MIZ078>081-177-277-OHZ001-002-004-005-015-016-024-025-160100-
/O.EXP.KIWX.WI.Y.0003.000000T0000Z-250316T0000Z/
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Northern La Porte-Eastern St.
Joseph IN-Northern Kosciusko-Southern La Porte-Western St. Joseph
IN-Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale-
Northern Berrien-Southern Berrien-Williams-Fulton OH-Defiance-
Henry-Paulding-Putnam-Van Wert-Allen OH-
755 PM EDT Sat Mar 15 2025 /655 PM CDT Sat Mar 15 2025/

...WIND ADVISORY WILL EXPIRE AT 8 PM EDT /7 PM CDT/ THIS EVENING...

Winds have dropped below advisory criteria. The threat has ended. 

$$

MCD

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this wind advisory went out at Mar 14, 8:15 PM EDT, 1 hour 19 minutes earlier. Its key messages:

  • Unseasonably warm and windy through Saturday, with highs in the 70s. Wind gusts of 45 to 55 mph are likely Saturday, with gusts up to 60 mph possible in the afternoon. Burning is not recommended as any fires will be difficult to contain and could quickly get out of control.
  • Strong to severe storms are possible late tonight into Saturday morning and then again Saturday afternoon. Damaging wind gusts are the primary threat.
Area forecast discussion, Mar 14, 8:15 PM EDT, 1 hour 19 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
815 PM EDT Fri Mar 14 2025

.KEY MESSAGES...

- Unseasonably warm and windy through Saturday, with highs in
  the 70s. Wind gusts of 45 to 55 mph are likely Saturday, with
  gusts up to 60 mph possible in the afternoon. Burning is not
  recommended as any fires will be difficult to contain and
  could quickly get out of control.

- Strong to severe storms are possible late tonight into
  Saturday morning and then again Saturday afternoon. Damaging
  wind gusts are the primary threat.

&&

.DISCUSSION...
Issued at 158 PM EDT Fri Mar 14 2025

Intense shortwave disturbance over nwrn OK will deepen newd into se
MN by daybreak tomorrow. Stout sfc dryline through ern KS/wrn MO
already sparking storms and expect these will explode going forward
through this aftn as broad downstream warm sector continues to
moisten. 12Z guidance though had trended slower with ewd progression
of what should be an extensive but weakening line of storms late
tonight. Presence of LLJ near 80kts would usually portents some risk
for damaging winds however stable boundary layer beneath marginal
instability wedge aloft curtails a more certain svr storm risk.

Strong secondary frontal wave development within base of sharp upper
trough over the lower OH valley tomorrow aftn will rocket newd into
se ON by daybreak Sun. Wrn bound of stalling composite frontal zone
uncertain but most likely to lie near the IN/OH stateline. Svr
risk through wrn OH looks limited here as mid MS valley storms
dominate Sat aftn and evening and limit better moisture flux
farther north. Otherwise primary question Sat is gradient wind
risk as boundary layer heats through the morning beneath tail of
exiting LLJ streak. Suspect morning cloud debris will limit a
deeper mixed layer from developing and thus limit gust potential
to aob 40kts. Not confident enough to sandbag high wind watch
as mid morning LLJ still quite strong, in excess of 55kts and
will punt headline decision to overnight shift.

Thereafter buckle up with a general windy week ahead with widely
ranging temperatures as flow aloft convulses in response to strong
plains cyclogenesis mid week with rain changing to snow and sharply
colder temps Thu-Sat.

&&

.AVIATION /00Z TAFS THROUGH 00Z SUNDAY/...
Issued at 757 PM EDT Fri Mar 14 2025

Predominantly VFR to MVFR ceilings expected, with potential for
IFR visibilities later tonight into Saturday during heavier rain
or thunderstorm activity. The main concern is wind and LLWS,
with a strengthening low level jet and incoming line of
potentially severe storms. As the flow ahead of the approaching
line of storms increases, potential for gusts of 35 to 40 knots
increases. Strong to severe wind gusts of 45 to 55 knots are
possible-mainly within thunderstorms tonight into Saturday
morning. Any period of limited mixing will represent a LLWS
threat, most focused earlier tonight as the jet ramps up aloft
(50-55 knots). After a brief lull around mid Saturday morning,
gusts will ramp back up in the afternoon, with gusts potentially
as high as 45 to 55 knots. Still uncertainty as to how the
thunderstorm threat evolves Saturday afternoon, with best
potential at KFWA.

&&

.FIRE WEATHER...
Issued at 232 AM EDT Fri Mar 14 2025

Optimum fire weather conditions occurred yesterday with very
dry air and ground conditions. Numerous brush fires became out of
control. Somewhat less favorable conditions are expected today
with higher relative humidity. Winds will increase Saturday and
bring a continued risk for fires spreading rapidly and becoming
out of control.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...High Wind Watch Saturday afternoon for INZ005>009-012>015-017-
     018-020-022>027-032>034-103-104-116-203-204-216.
OH...High Wind Watch Saturday afternoon for OHZ001-002-004-005-015-
     016-024-025.
MI...High Wind Watch Saturday afternoon for MIZ078>081-177-277.
MARINE...Small Craft Advisory until 8 AM EDT Saturday for LMZ043-046.
     Gale Warning from 8 AM to 8 PM EDT Saturday for LMZ043-046.

&&

DISCUSSION...T
AVIATION...MCD
FIRE WEATHER...Skipper
Hazardous weather outlook, Mar 14, 2:06 PM EDT, 7 hours 28 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
206 PM EDT Fri Mar 14 2025

INZ005>009-017-018-024>027-032>034-116-216-MIZ078>081-OHZ001-002-004-
005-015-016-024-025-150900-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Whitley-Allen IN-Wabash-
Huntington-Wells-Adams-Grant-Blackford-Jay-Northern Kosciusko-
Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
206 PM EDT Fri Mar 14 2025

...HIGH WIND WATCH IN EFFECT SATURDAY AFTERNOON...

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Tonight.

An isolated strong storm with gusty winds is possible late tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Watch.

Windy and very dry conditions will continue to bring an elevated
risk of field and brush fires Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

INZ012>015-020-022-023-103-104-203-204-MIZ177-277-150900-
Starke-Pulaski-Marshall-Fulton IN-White-Cass IN-Miami-
Northern La Porte-Eastern St. Joseph IN-Southern La Porte-
Western St. Joseph IN-Northern Berrien-Southern Berrien-
206 PM EDT Fri Mar 14 2025 /106 PM CDT Fri Mar 14 2025/

...HIGH WIND WATCH IN EFFECT SATURDAY AFTERNOON...

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Tonight.

A line of strong to possibly severe storms is expected after
midnight. A few of these could produce damaging winds.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Wind Watch.

Windy and very dry conditions will continue to bring an elevated
risk of field and brush fires Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-150900-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
206 PM EDT Fri Mar 14 2025

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 AM EDT SATURDAY...
...GALE WARNING IN EFFECT FROM 8 AM TO 8 PM EDT SATURDAY...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.
   Gale Warning.

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 15, 7:10 AM EDTSpecial Weather StatementIWXAllen35 min
Mar 15, 1:47 PM EDTSpecial Weather StatementIWXVan Wert28 min
Mar 15, 4:31 PM EDTSpecial Weather StatementIWXFulton14 min
Mar 15, 1:27 AM EDTSpecial Marine WarningIWX63 min
Mar 15, 2:24 AM EDTSpecial Marine WarningIWX66 min
Mar 15, 3:07 AM EDTSevere Thunderstorm WarningIWXCass, Fulton, Pulaski, White38 min
Mar 15, 3:20 AM EDTSevere Thunderstorm WarningIWXLaPorte, Marshall, Saint Joseph, Starke40 min
Mar 15, 3:22 AM EDTSpecial Marine WarningIWX38 min
Mar 15, 3:24 AM EDTSevere Thunderstorm WarningIWXCass, Miami36 min
Mar 15, 3:37 AM EDTSevere Thunderstorm WarningIWXElkhart, Fulton, Kosciusko, Marshall, Miami, Pulaski and 2 more23 min
Mar 15, 3:44 AM EDTSevere Thunderstorm WarningIWXElkhart, LaPorte, Marshall, Saint Joseph, Starke31 min
Mar 15, 3:48 AM EDTSevere Thunderstorm WarningIWXGrant, Huntington, Kosciusko, Miami, Wabash, Whitley27 min
Mar 15, 4:16 AM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Huntington, Kosciusko, Noble, Wabash and 2 more29 min
Mar 15, 3:48 PM EDTSevere Thunderstorm WarningIWXAllen, DeKalb, Noble, Whitley27 min
Mar 15, 4:13 PM EDTSevere Thunderstorm WarningIWXDeKalb32 min

Nearby

Wind Advisories in Indiana, 2025Wind Advisories in Ohio, 2025Wind Advisories in Michigan, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.